Sep 142011
 

Is Hair Loss a Side Effect of Metformin?

Although Metformin has a few potential side effects, it is very unlikely that hair loss counts as one. According to lab tests conducted prior to Metformin’s approval, hair loss wasn’t declared a common side effect of the medicine.

But remember that even if lab tests did not detect hair loss as a side effect, it does not mean that Metformin is not responsible for your problem somehow.

No clinical finding has been done yet to show that Metformin causes hair loss. Hair loss is more probable to occur to women with Polycystic Ovary Syndrome (PCOS) who are taking Metformin though the hair loss is not caused by taking Metformin but by the disorder.

Problems on unnecessary hair growth or hair loss may become severe. Women in particular will be greatly affected at least psychologically. Such hair problems on women lead to anxiety and lost self-confidence.

Treatments and operations are available to deal with hair loss or excess hair growth. When you happen to be suffering from PCOS and hair problems, see your doctor and ask what alternative is best for you.

Lab experiments are put forward to deduce numerous variables so as to examine how the drug works and to identify its potential adverse effects. The moment it was approved, more and more people began to take the tablet in longer dosage. In general circumstances, it usually leads to other reported side effects.

What often happens when a drug was once approved, it doesn’t undergo future tests and trials. It denotes that there are specific side effects that can be pinpointed but hardly ever reported. Thus, it’s not easy for a particular individual to assert with certainty that a specific effect is not caused by a medicine, although the side effect was not found during the tests.

Put in mind that when you notice a change in your hair growth while under Metformin medication, consult your doctor. Your medical practitioner has a few things to do that depends on how grave is your hair loss. If the symptoms keep on bothering you, or if your doctor assumes that Metformin is the cause of the hair loss, he may prescribe you with another medication for your treatment.

 September 14, 2011  Add comments

 Leave a Reply

(required)

(required)

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>